Hail, Big Stone
- When
- June 24, 2:30 PM CST
- Where
- Big Stone County, 1 mi W of Clinton
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.467, -96.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 24, 2:07 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 307 PM CDT TUE JUN 24 2003 .SHORT TERM...TONIGHT THROUGH THURSDAY... FORECAST CHALLENGES ARE TEMPS...DEWPOINTS...WINDS...FLOODING POTENTIAL...AND ISOLATED SEVERE WEATHER POTENTIAL. THAT SAID...THINKING WILL ADD A FEW MORE COUNTIES TO FLOOD WATCH GIVEN 88D TOTALS...RAINFALL REPORTS AND LATEST FLASH FLOOD GUIDANCE. GOOD CAA AND DRYING POISED TO OVERTAKE NW CORNER OF CORSON COUNTY LATE THIS EVENING...AND IS EXPECTED TO COMPLETE ITS ROUNDS OVER SE CORNER OF CWA BY 18Z ON WEDNESDAY. BREEZY NORTH WINDS THROUGH THE DURATION OF THIS SHORT TERM...TOO. MODELS PULL TOGETHER RECIPE FOR MCS TONIGHT...GIVEN SHEAR AND THERMAL ENVIRONMENT TO WORK WITH. EXPECTING THE REALLY GOOD STORMS TO GET GOING SOUTH AND A LITTLE WEST OF CWA AND THEN ADVECT NE INTO CWA AS PER 12Z ETA CORFIDI VECTORS. COLD FRONT PRESENTLY JUST SOUTH OF KABR...AND DRAPED FROM JUST SOUTH OF KPIR TO JUST SOUTH OF K8D3...IS EXPECTED TO INCH A BIT FURTHER NORTH TONIGHT BEFORE UPPER LOW SWEEPS IT SOUTHEAST AND AWAY FROM CWA ON WEDNESDAY. PWATS ON THE ORDER OF 1.5 TO 2.0 WITH SOME AREAS POSSIBLY EVEN HIGHER WILL SPELL TROUBLE FOR AREAS THAT HAVE ALREADY RECIEVED 3 TO 5 INCHES OR MORE IN THE LAST 3 DAYS. THURSDAY CONCERN IS AGAIN WHETHER OR NOT ENOUGH MOISTURE IS AVAILABLE TO GENERATE ISLD SHOWERS. BEST BET FOR THE SHOWERS IS APPEARING TO BE OVER WESTERN CWA WHERE BETTER 850 TO 500 LAPSE RATES ARE EXPECTED. NEUTRAL TO WEAK WAA EXPECTED TO KICK IN AGAIN LATE ON THURSDAY...NOSING INTO ONLY THE WESTERN MOST PORTION OF CWA. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... OVERALL PATTERN REMAINS UNSETTLED. MODELS PERFORMING WELL. SHORTWAVE RIDGE HAS EMBEDDED VORT MAXES ROTATING THROUGH THE SOUTHERN TRACK AND INTO THE CENTRAL ROCKIES. EXPECT TEMPS TO REBOUND WITH WARMING TREND THIS WEEKEND UNDER SHORTWAVE RIDGE. EXPECT DRY CONDITIONS FOR MOST OF THE EXTENDED PERIOD. MAY NEED TO ADJUST POPS LATER AS SHORTWAVE TIMING BECOMES BETTER DEFINED. NEXT SYSTEM PUNCHING OVER DIRTY RIDGE WILL COOL TEMPS AND MOISTEN ATMOSPHERE FOR A RETURN OF PRECIP BY LATE MONDAY AND TUESDAY. ADJUSTED GRIDS TO SHOW POP POTENTIAL IN THE OUT PERIODS. MCNULTY .ABR...FLOOD WATCH FOR ERN CWA THROUGH LATE WEDNESDAY MORNING. DORN/MCNULTY
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-251030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 531 AM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATER THIS AFTERNOON AND REMAIN THROUGH THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND VERY HEAVY RAINFALL IS POSSIBLE. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR SECTIONS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THOUGH MONDAY THERE MAY BE SOME LINGERING THUNDERSTORMS ACROSS NORTHEAST SOUTH DAKOTA WEDNESDAY MORNING...HOWEVER NO SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT...MAINLY SOUTH AND EAST OF A LINE FROM SISSETON TO ABERDEEN TO PIERRE. HINTZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
123 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM 5 SW TINTAH MN .75 INCH HAIL
06/24/03 TRAVERSE
0245 AM 4 NE GROTON SD WIND DAMAGE
06/24/03 BROWN 6 TO 8 INCH TREE BRANCHES
KNOCKED DOWN REPORTED BY
PUBLIC.
0300 AM 2 N SHELBY SD .75 INCH HAIL
06/24/03 BUFFALO
0315 AM 17 SW HIGHMORE SD 60 MPH TSTORM WIND GUST
06/24/03 HYDE
0420 AM WAUBAY SD .88 INCH HAIL
06/24/03 DAY
NDMThe Aberdeen radar (KABR), 152 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365534.